MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during the intraocular lens implantation (iol) it was reported that iol was brown/gold in coloron the surface.The surgeon explanted and replaced with another lens during the initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for evaluation and the origin of the reported complaint cannot be confirmed from the returned product.The device was returned loose in the carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger is advanced just past the nozzle tip.Iol is returned outside of the device in an unknown plastic tray, the iol in cut in a half, which is consistent with lens having been explanted.Solution is dried on the iol segments.The reported brown/gold coloration is not observed on the returned iol.Photos and video review: retuned photos and video show implanted iol.There is a golden shine/illumination observed on the iol and surrounding area.The origin of the reported complaint cannot be confirmed from the returned photos and video.Findings: 1.This image is a photograph of a monitor.The photograph is blurry and it appears to be of an iol in an eye but the quality of the image makes it difficult to be certain.2.This image is a photograph of a monitor at a magnification that shows an iol through a dilated pupil.The image is slightly blurry but appears to be an iol with an unknown triangle shaped ¿opacification¿ at approximately 6 o¿clock 1 mm from the edge of the iol 3.This image is a photograph of a monitor at a magnification that shows an iol through a dilated pupil.This image is blurrier than image 2 and has a significant amount of glare.The glare prevents any meaningful evaluation of the iol.4.This is a 34 second video of an iol viewed through a dilated pupil.There is retro-illumination through most of the video.The surgeon is using a secondary instrument to slightly nudge the iol.The glare and the illumination do not allow for any meaningful evaluation of the iol.Conclusion: photographing and videoing intra-ocular lenses is difficult as it requires special lighting and equipment to achieve useful images.Unfortunately, the ¿brown/gold¿ discoloration of the iol that surgeon described can not be appreciated from these images.No root cause identified.The reported complaint could not be confirmed from the returned product.Based on our observation of the attached photos and video, there is a golden shine/illumination observed on the iol and surrounding area.The origin of the reported complaint cannot be confirmed from the returned photos & video.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18141303
Report Number9612169-2023-00800
Device Sequence Number20831124
Product Code HQL
UDI-Device Identifier00380652397384
UDI-Public00380652397384
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25647517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/16/2023
01/12/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/11/2023
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown